MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Lot Number 04138H25
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.The 5% stenosed target lesion was located in the mildly tortuous and severely calcified right superficial femoral artery.A 6.0 x 60 mm 200cm ranger drug-coated balloon catheter was advanced for dilatation.During the initial inflation at 6 atmospheres for 1 minute, the balloon ruptured.The device was removed, and the procedure was completed.There were no procedural issues noted; however, the severe calcification presented anatomical characteristics that may have contributed to the event.No patient injury or complications were reported.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The 5% stenosed target lesion was located in the mildly tortuous and severely calcified right superficial femoral artery.A 6.0 x 60 mm 200cm ranger drug-coated balloon catheter was advanced for dilatation.During the initial inflation at 6 atmospheres for 1 minute, the balloon ruptured.The device was removed, and the procedure was completed.There were no procedural issues noted; however, the severe calcification presented anatomical characteristics that may have contributed to the event.No patient injury or complications were reported.Investigation results: upon receipt at our post market quality assurance laboratory, this ranger (dcb) device was examined.A visual examination identified that the balloon had been subjected to positive pressure.A leak test identified a pinhole in the balloon material confirming the event.An examination of the tip and markerbands found no issues.No kinks or damage were noted along the shaft of the device.No other issues were identified during the product analysis.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the ranger (dcb) device confirmed that the event of balloon material rupture is a known event defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Conclusion based on a thorough review of the reported complaint, boston scientific concludes the most probable root cause as adverse event related to patient condition.
 
Additional Manufacturer Narrative
Investigation results: upon receipt at our post market quality assurance laboratory, this ranger (dcb) device was examined.A visual examination identified that the balloon had been subjected to positive pressure.A leak test identified a pinhole in the balloon material confirming the event.An examination of the tip and markerbands found no issues.No kinks or damage were noted along the shaft of the device.No other issues were identified during the product analysis.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the ranger (dcb) device confirmed that the event of balloon material rupture is a known event defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Conclusion based on a thorough review of the reported complaint, boston scientific concludes the most probable root cause as adverse event related to patient condition.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24645794
Report Number2124215-2026-15386
Device Sequence Number13313788
Product Code ONU
UDI-Device Identifier00191506046767
UDI-Public(01)00191506046767(17)270428(10)4138H25
Combination Product (Y/N)Y
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number04138H25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown